Alert archive / New Mexico / River Flood Warnings in 2014
River Flood Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 22, 2014, 9:19 AM MDT for Eddy County, New Mexico. It took effect at Sep 22, 2014, 11:39 AM MDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2014, 9:19 AM MDT (15:19 UTC)
- In effect from
- Sep 22, 2014, 11:39 AM MDT
- Expired
- Sep 23, 2014, 12:29 AM MDT
- In force
- 13 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Eddy County, NM
The radar
The Midland/Odessa radar (KMAF), 177 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecos River 3 miles ESE of Malaga (MLGN5). The gauge peaked at 22.00 ft at Sep 22, 2014, 8:00 AM MDT.
- Action stage
- 20 ft
- Minor stage
- 30 ft
- Moderate stage
- 35 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08406500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
703
WGUS44 KMAF 221519
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1019 AM CDT MON SEP 22 2014
...The National Weather Service in Midland has issued a flood warning
for the following rivers in New Mexico...
Pecos River near Malaga 3ESE affecting Eddy County
Recent heavy rainfall near the Pecos River will cause a crest today
at the river near Malaga 3ESE in minor flood stage. Showers and
thunderstorms throughout the remainder of the day will produce
runoff that may aggravate ongoing flooding issues.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued by this evening.
&&
NMC015-230629-
/O.NEW.KMAF.FL.W.0027.140922T1739Z-140923T0629Z/
/MLGN5.1.ER.140922T1739Z.140922T1800Z.140922T1829Z.NO/
1019 AM CDT MON SEP 22 2014
The National Weather Service in has issued a
* Flood Warning for
the Pecos River near Malaga 3ESE.
* until late tonight, or until the warning is cancelled.
* At 9AM Monday the stage was 22.4 feet (6.8 meters).
* flooding is forecast.
* Flood stage is 30.0 feet (9.1 meters).
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 30.7 feet (9.4 meters) by this afternoon. The river
will fall below flood stage by this afternoon.
* Impact...At 30.0 feet (9.1 meters), the river reaches minor flood
stage, and floods low lying areas. Pierce Canyon Crossing 2 miles
downstream of the gage is completely inundated.
This crest compares to a previous crest of 31.0 feet (9.4 meters) on
Sep 21 1941.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Malaga 3ESE 29.0 30.0 22.4 Mon 9 AM 30.7 22.2 18.6 14.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Malaga 3ESE 8.8 9.1 6.8 Mon 9 AM 9.4 6.8 5.7 4.5
&&
LAT...LON 3225 10412 3236 10399 3226 10392 3211 10395 3213 10412
$$2 follow-up statements
826
WGUS84 KMAF 221531
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1031 AM CDT MON SEP 22 2014
...The Flood Warning is cancelled for the following rivers in New
Mexico...
Pecos River below Carlsbad 2E, below Dark Canyon affecting Eddy
County
Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
...The Flood Warning continues for the following rivers in New
Mexico...Texas...
Pecos River near Artesia 6E affecting Eddy County
Pecos River near Malaga 3ESE affecting Eddy County
Pecos River at Malaga 10S affecting Eddy...Loving and Reeves
Counties
The Flood Warning continues for the Pecos River at Artesia 6E,
Malaga 3ESE, and Malaga 10S. Although observations are below flood stage
at Malaga 10S and Malaga 3ESE, recent heavy rainfalls and resulting
routed flows will cause minor flooding along the river at these locations.
The Flood Warning has been cancelled for the river below Carlsbad 2E
as well as at Dark Canyon Draw, with both sites continue to fall below
action stage later today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued by this evening.
&&
NMC015-230731-
/O.EXT.KMAF.FL.W.0022.140923T1312Z-140925T1115Z/
/ATSN5.1.ER.140923T1312Z.140924T0600Z.140924T2315Z.NO/
931 AM MDT MON SEP 22 2014
The Flood Warning continues for
the Pecos River near Artesia 6E.
* from Tuesday morning to Thursday morning, or until the warning is
cancelled.
* Flood stage is 12.5 feet (3.8 meters).
* Impact...At 13.5 feet (4.1 meters), the river reaches the floor of
the instrument shelter.
This crest compares to a previous crest of 11.5 feet (3.5 meters) on
Jul 18 1991.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Artesia 6E 12.0 12.5 M M 10.0 11.1 11.7 12.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Artesia 6E 3.7 3.8 M M 3.0 3.4 3.6 3.7
&&
LAT...LON 3297 10443 3297 10423 3285 10425 3265 10423 3264 10443
$$
NMC015-221601-
/O.CAN.KMAF.FL.W.0023.000000T0000Z-140923T0102Z/
/CPDN5.2.ER.140922T0710Z.140922T0800Z.140922T1144Z.NO/
1031 AM CDT MON SEP 22 2014
The Flood Warning is cancelled for
the Pecos River below Carlsbad 2E, below Dark Canyon.
* At 9AM Monday the stage was 10.4 feet (3.2 meters).
* Fell below flood stage at 6:44 AM Monday.
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...The river will continue to fall to 4.8 feet (1.5 meters)
by tomorrow morning.
This crest compares to a previous crest of 5.4 feet (1.7 meters) on
Sep 13 1991.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Carlsbad 2E, b 12.0 14.0 10.4 Mon 9 AM 9.7 7.1 5.6 4.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Carlsbad 2E, b 3.7 4.3 3.2 Mon 9 AM 3.0 2.2 1.7 1.5
&&
LAT...LON 3243 10433 3252 10419 3236 10399 3225 10412 3236 10428
$$
NMC015-230629-
/O.EXT.KMAF.FL.W.0027.140922T1745Z-140923T0629Z/
/MLGN5.1.ER.140922T1745Z.140922T1800Z.140922T1829Z.NO/
1031 AM CDT MON SEP 22 2014
The Flood Warning continues for
the Pecos River near Malaga 3ESE.
* until late tonight, or until the warning is cancelled.
* At 10AM Monday the stage was 22.1 feet (6.7 meters).
* flooding is forecast.
* Flood stage is 30.0 feet (9.1 meters).
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 30.7 feet (9.4 meters) by this afternoon. The river
will fall below flood stage by this afternoon.
* Impact...At 30.0 feet (9.1 meters), the river reaches minor flood
stage, and floods low lying areas. Pierce Canyon Crossing 2 miles
downstream of the gage is completely inundated.
This crest compares to a previous crest of 31.4 feet (9.6 meters) on
Jun 24 1986.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Malaga 3ESE 29.0 30.0 22.1 Mon 10 AM 30.7 22.2 18.6 14.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Malaga 3ESE 8.8 9.1 6.7 Mon 10 AM 9.4 6.8 5.7 4.5
&&
LAT...LON 3225 10412 3236 10399 3226 10392 3211 10395 3213 10412
$$
NMC015-TXC301-389-230731-
/O.EXT.KMAF.FL.W.0026.140923T0442Z-140923T1933Z/
/RBFN5.1.ER.140923T0442Z.140923T0600Z.140923T0733Z.NO/
1031 AM CDT MON SEP 22 2014
The Flood Warning continues for
the Pecos River at Malaga 10S.
* from this evening to Tuesday afternoon, or until the warning is
cancelled.
* At 9AM Monday the stage was 11.4 feet (3.5 meters).
* flooding is forecast.
* Flood stage is 20.0 feet (6.1 meters).
* Forecast...Rise above flood stage by tonight and continue to rise
to near 20.6 feet (6.3 meters) by after midnight tomorrow. The
river will fall below flood stage by after midnight tomorrow.
* Impact...At 20.0 feet (6.1 meters), the river reaches minor flood
stage, and no significant damage is expected.
This crest compares to a previous crest of 21.7 feet (6.6 meters) on
Sep 19 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Malaga 10S 19.0 20.0 11.4 Mon 9 AM 14.2 17.8 20.6 18.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Malaga 10S 5.8 6.1 3.5 Mon 9 AM 4.3 5.4 6.3 5.6
&&
LAT...LON 3213 10412 3211 10395 3205 10392 3203 10410 3207 10411
$$
NMC015-221601-
/O.CAN.KMAF.FL.W.0024.000000T0000Z-140923T0151Z/
/DACN5.2.ER.140922T0659Z.140922T0745Z.140922T1205Z.NR/
931 AM MDT MON SEP 22 2014
The Flood Warning is cancelled for
the Dark Canyon Draw at Dark Canyon Carlsbad.
* At 8AM Monday the stage was 12.4 feet (3.8 meters).
* Fell below flood stage at 6:05 AM Monday.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river will continue to fall to 8.3 feet (2.5 meters)
by tomorrow morning.
This crest compares to a previous crest of 12.5 feet (3.8 meters) on
Jun 24 1986.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Dark Canyon Ca 9.0 15.0 12.4 Mon 8 AM 10.8 9.2 8.4 8.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Mon Mon Tue Tue
1PM 7PM 1AM 7AM
Dark Canyon Ca 2.7 4.6 3.8 Mon 8 AM 3.3 2.8 2.6 2.5
&&
LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400
$$069
WGUS84 KMAF 230248
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
948 PM CDT MON SEP 22 2014
...The Flood Warning is cancelled for the following rivers in New
Mexico...Texas...
Pecos River near Malaga 3ESE affecting Eddy County
Pecos River at Malaga 10S affecting Eddy...Loving and Reeves
Counties
...The Flood Warning continues for the following rivers in New
Mexico...
Pecos River near Artesia 6E affecting Eddy County
Pecos River below Carlsbad 2E, below Dark Canyon affecting Eddy
County
Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
Black River above Black River Malaga 5W affecting Eddy County
.The heavy rain is coming to an and runoff will be decreasing.
Elevated stages will continue for much of Pecos river as the bulk
of the water moves downstream.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
NMC015-231848-
/O.EXT.KMAF.FL.W.0022.140923T1912Z-140926T0320Z/
/ATSN5.1.ER.140923T1912Z.140924T1800Z.140925T1520Z.NO/
848 PM MDT MON SEP 22 2014
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
the Pecos River near Artesia 6E.
* from Tuesday afternoon to Thursday evening, or until the warning is
cancelled.
* Flood stage is 12.5 feet (3.8 meters).
* Impact...At 13.5 feet (4.1 meters), the river reaches the floor of
the instrument shelter.
This crest compares to a previous crest of 11.5 feet (3.5 meters) on
Jul 18 1991.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Artesia 6E 12.0 12.5 M M 13.9 13.0 10.2 8.7
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Artesia 6E 3.7 3.8 M M 4.2 4.0 3.1 2.7
&&
LAT...LON 3297 10443 3297 10423 3285 10425 3265 10423 3264 10443
$$
NMC015-231847-
/O.EXT.KMAF.FL.W.0028.000000T0000Z-140923T1908Z/
/CPDN5.1.ER.140923T0511Z.140923T0600Z.140923T0708Z.NO/
948 PM CDT MON SEP 22 2014
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
the Pecos River below Carlsbad 2E, below Dark Canyon.
* until Tuesday afternoon, or until the warning is cancelled.
* At 8PM Monday the stage was 8.0 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 15.4 feet (4.7 meters) by after midnight
tomorrow. The river will fall below flood stage by after midnight
tomorrow.
* Impact...At 14.0 feet (4.3 meters), the river reaches minor flood
stage, and begins flooding area farmland, mainly downstream.
This crest compares to a previous crest of 18.5 feet (5.6 meters) on
Sep 22 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Carlsbad 2E, b 12.0 14.0 8.0 Mon 8 PM 4.3 3.3 2.5 2.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Carlsbad 2E, b 3.7 4.3 2.4 Mon 8 PM 1.3 1.0 0.8 0.6
&&
LAT...LON 3243 10433 3252 10419 3236 10399 3225 10412 3236 10428
$$
NMC015-230318-
/O.CAN.KMAF.FL.W.0027.000000T0000Z-140923T0629Z/
/MLGN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM CDT MON SEP 22 2014
The Flood Warning is cancelled for
the Pecos River near Malaga 3ESE.
* At 9PM Monday the stage was 16.1 feet (4.9 meters).
* Flood stage is 30.0 feet (9.1 meters).
* Forecast...The river crested below flood stage at 25.4 feet (feet
meters). The river will fall to 9.8 feet (3.0 meters) by .
This crest compares to a previous crest of 22.1 feet (6.7 meters) on
Sep 19 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Malaga 3ESE 29.0 30.0 16.1 Mon 9 PM 9.8 8.1 7.1 6.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Malaga 3ESE 8.8 9.1 4.9 Mon 9 PM 3.0 2.5 2.2 1.9
&&
LAT...LON 3225 10412 3236 10399 3226 10392 3211 10395 3213 10412
$$
NMC015-TXC301-389-230318-
/O.CAN.KMAF.FL.W.0026.000000T0000Z-140923T1933Z/
/RBFN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM CDT MON SEP 22 2014
The Flood Warning is cancelled for
the Pecos River at Malaga 10S.
* At 8PM Monday the stage was 16.6 feet (5.1 meters).
* Flood stage is 20.0 feet (6.1 meters).
* Forecast...The river will crest below flood stage at 18.4 feet (5.6
meters) tomorrow evening.
* Impact...At 20.0 feet (6.1 meters), the river reaches minor flood
stage, and no significant damage is expected.
This crest compares to a previous crest of 21.7 feet (6.6 meters) on
Sep 19 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Malaga 10S 19.0 20.0 16.6 Mon 8 PM 13.9 8.8 7.7 7.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Malaga 10S 5.8 6.1 5.1 Mon 8 PM 4.2 2.7 2.3 2.3
&&
LAT...LON 3213 10412 3211 10395 3205 10392 3203 10410 3207 10411
$$
NMC015-231847-
/O.EXT.KMAF.FL.W.0029.000000T0000Z-140923T1925Z/
/DACN5.1.ER.140922T1756Z.140923T0600Z.140923T0725Z.NO/
848 PM MDT MON SEP 22 2014
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
the Dark Canyon Draw at Dark Canyon Carlsbad.
* until Tuesday afternoon, or until the warning is cancelled.
* At 8PM Monday the stage was 9.4 feet (2.9 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by tonight and continue to rise
to near 16.6 feet (5.1 meters) by after midnight tomorrow. The
river will fall below flood stage by after midnight tomorrow.
* Impact...At 18.0 feet (5.5 meters), the canyon reaches moderate
flood stage. A few residences and businesses nearest to the bank
near the U.S. Highway 285 bridge (Canal Street) in Carlsbad begin
to flood.
This crest compares to a previous crest of 17.9 feet (5.4 meters) on
Sep 12 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Dark Canyon Ca 9.0 15.0 9.4 Mon 8 PM 6.1 5.5 5.0 4.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Dark Canyon Ca 2.7 4.6 2.9 Mon 8 PM 1.9 1.7 1.5 1.3
&&
LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400
$$
NMC015-231802-
/O.EXT.KMAF.FL.W.0030.000000T0000Z-140923T1802Z/
/MLAN5.1.ER.140923T0558Z.140923T0600Z.140923T0602Z.NO/
948 PM CDT MON SEP 22 2014
...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
the Black River above Black River Malaga 5W.
* until Tuesday afternoon, or until the warning is cancelled.
* At 8PM Monday the stage was 1.8 feet (0.6 meters).
* flooding is forecast.
* Flood stage is 18.0 feet (5.5 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 18.1 feet (5.5 meters) by after midnight
tomorrow. The river will fall below flood stage by after midnight
tomorrow.
* Impact...At 18.0 feet (5.5 meters), the river reaches minor flood
stage, and area rangeland continues flooding. Low water crossings
and other low-lying areas along nearby roads are flooded.
This crest compares to a previous crest of 18.1 feet (5.5 meters) on
Sep 19 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Black River Ma 12.0 18.0 1.8 Mon 8 PM 1.3 1.0 0.6 0.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Tue Wed Thu Fri
7AM 7AM 7AM 7AM
Black River Ma 3.7 5.5 0.6 Mon 8 PM 0.4 0.3 0.2 0.2
&&
LAT...LON 3195 10485 3212 10485 3237 10402 3221 10403 3195 10452
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 22, 5:40 AM MDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 22, 5:40 AM MDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
640 AM CDT Mon Sep 22 2014
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
Showers with MVFR CIGS/VSBY are the main concern thru the morning
and especially near INK/PEQ/CNM. CIGS are variable depending on
proximity to showers so near term they are weigthed toward
observed CIGS. Some lifting of cloud deck today to above MVFR.
After e-se winds mostly less than 10kts this AM, there will be an
increase 10-15kts in the mid PM hrs.
&&
.PREV DISCUSSION... /ISSUED 454 AM CDT Mon Sep 22 2014/
DISCUSSION...
It has long been known that the greatest flood events in our CWA
are tropical weather related and this has proved no exception.
There have been some incredible floods in the past but this may be
the first time the three major rivers of our CWA (Pecos, Rio
Grande, Colorado) have all had flooding issues at the same time.
That requires not only a great deal of rainfall, but it must be
spread over a large area. The worst flooding is currently occurring
along the Pecos River from Carlsbad in southeast New Mexico to the
city of Pecos. Recent heavy rains have saturated soils across the
area and continued rainfall, even though not as heavy as the past
couple of days, is adding to runoff this morning. Unfortunately it
is exactly this area that models show have the best chance for
additional rainfall today so conditions may be slow to improve.
Therefore will continue the Flash Flood Watch for the Trans Pecos
and southeast New Mexico through today and will cancel it for the
Permian Basin where rainfall should be much less today and lighter
in intensity. Cannot rule out some isolated moderate or even heavy
showers outside the watch but the threat appears to low to justify
continuing it in the Permian Basin. Easterly low level upslope
flow will favor areas west of the Pecos and especially the
Guadalupe Mountains in western Eddy County. It won't take heavy
rain but a persistent moderate rain in this area would drain into
the creeks and arroyos that feed into the Pecos.
Very high PWATs in excess of 1.8" will be dropping and lower theta-E
values will advect in from the east the next several days
increasing stability and allowing for much less convective
development. An upper level ridge over the Rockies will greatly
amplify by mid week capturing the southern portion of a trough
over the Midwest and retrograding it back towards north Texas.
This trough will bring lower heights but west Texas and eastern
New Mexico will still be on the dry side of this feature so no
widespread rainfall is expected. Daytime heating could allow for
isolated afternoon convection but nothing like we have seen
recently. The lower heights will only translate to near or
slightly below normal high temperatures. No cold fronts are
expected the next seven days though a deep low moving into the
Pacific northwest could bring one beyond this forecast time frame.
Hennig
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through this afternoon FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains of Eddy County...Northern Lea County...
Southern Lea County.
TX...FLASH FLOOD WATCH through this evening FOR THE FOLLOWING ZONES...
Crane...Davis/Apache Mountains Area...Guadalupe
Mountains...Loving...Pecos...Reeves County and Upper Trans
Pecos...Van Horn and Highway 54 Corridor...Ward...Winkler.
&&
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Sep 22, 3:39 AM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 439 AM CDT MON SEP 22 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-230945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 439 AM CDT MON SEP 22 2014 /339 AM MDT MON SEP 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY AGAIN TODAY ACROSS SOUTHEAST NEW MEXICO AND MUCH OF THE TRANS PECOS... INCREASING THE POTENTIAL FOR FLOODING AND FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE GUADALUPE... DAVIS...AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...WESTERN PERMIAN BASIN... VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS. ABUNDANT RAINFALL HAS ALREADY FALLEN IN THESE AREAS OVER THE PAST SEVERAL DAYS...SO IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO RAISE CONCERNS FOR MORE FLOODING AND FLASH FLOODING. IN ADDITION TO HEAVY RAINFALL...SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY GUSTY WINDS UP 50 MPH AND SMALL HAIL..ESPECIALLY OVER THE TRANS PECOS. ELEVATED FLOWS WILL CONTINUE ALONG THE RIO GRANDE TODAY AND TONIGHT DUE TO RELEASES FROM RESERVOIRS IN MEXICO AND HEAVY RAINFALL ON BOTH SIDES OF THE RIVER. TRIBUTARIES AND ARROYOS TO THE PECOS RIVER...SUCH AS THE RIO PENASCO...FOUR MILE DRAW...SOUTH SEVEN RIVERS...ROCKY ARROYO...DARK CANYON...BLACK RIVER...DELAWARE RIVER...AND WALNUT CANYON HAVE BEEN FLUCTUATING AS FLOOD WAVES MOVE DOWN CANYONS. FLOODING IS EXPECTED IN CARLSBAD AND IS ASSOCIATED WITH FLOOD WAVES MOVING DOWN CANYONS AND THE PECOS RIVER. ANY ADDITIONAL RAIN THAT FALLS IN THOSE AREAS WILL CAUSE ADDITIONAL RISES...IF NOT FLOODING. ALSO LINGERING FLOODING OF LOW LYING AREAS IN BORDEN AND SCURRY COUNTIES IS STILL A CONCERN. FINALLY FLOODING ALONG THE PECOS RIVER FROM RED BLUFF TO PECOS/BARSTOW IS STILL ONGOING AS IS MINOR FLOODING ON THE COLORADO RIVER AT COLORADO CITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS REMAINS IN THE FORECAST TUESDAY AND WEDNESDAY. THE RIO GRANDE...PECOS RIVER...AND ASSOCIATED TRIBUTARIES AND ARROYOS WILL REMAIN ELEVATED DURING THE NEXT FEW DAYS DUE TO ADDITIONAL RAINFALL. THE PECOS RIVER FROM RED BLUFF TO PECOS IS NOT EXPECTED TO CREST UNTIL TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED...LOCAL EMERGENCY MANAGEMENT SHOULD STAY UP TO DATE ON THE LATEST DEVELOPMENTS IN FLASH FLOODING OR RIVER FLOODING OVER THE NEXT SEVERAL DAYS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Sep 22, 6:54 AM MDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
754 AM CDT MON SEP 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM FLASH FLOOD 9 S TOYAH 31.19N 103.79W
09/22/2014 REEVES TX EMERGENCY MNGR
FLOODING REPORTED ON FM 2903 BETWEEN TOYAH AND BALMORHEA
ALONG NINE MILE DRAW.
&&
MHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:11 PM MDT | Areal Flood Advisory | MAF | Lea | 6 hr |
| Sep 21, 8:27 PM MDT | Areal Flood Advisory | MAF | Eddy | 6 hr |
| Sep 21, 8:45 PM MDT | Areal Flood Advisory | MAF | Eddy, Lea | 6 hr |
| Sep 21, 10:44 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Sep 21, 11:27 PM MDT | River Flood Warning | MAF | Eddy | 22 hr |
| Sep 21, 11:27 PM MDT | River Flood Warning | MAF | Eddy | 19 hr |
| Sep 22, 2:34 AM MDT | Areal Flood Warning | MAF | Eddy | 14 hr |
| Sep 22, 6:01 AM MDT | River Flood Warning | MAF | Eddy | 37 hr |
| Sep 22, 3:35 PM MDT | River Flood Warning | MAF | Eddy | 17 hr |
| Sep 22, 3:35 PM MDT | River Flood Warning | MAF | Eddy | 17 hr |
| Sep 22, 3:39 PM MDT | River Flood Warning | MAF | Eddy | 17 hr |
Nearby
River Flood Warnings in New Mexico, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.